MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS BUR - HIGH SPEED RAD; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS BUR - HIGH SPEED RAD; BUR, EAR, NOSE AND THROAT
Model Number 1883070HS
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were 2 devices used in the surgery and were submitting 2 mdrs for the same event list of products involved: bur 1885076hse 15cm x 5mm 15deg diamond, lot 0218224800, bur 1883070hs 3pk frontal finesse hi spe, lot 0211766661.This is same event as regulatory report #: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported by a health care professional that the device broke when drilling.The device came in contact with the patient.There was no broken piece of the reported product that remain inside the patient's body.The procedure was completed by a back up product.Upon follow up it was stated that there were fragments detached/came off from the broken device.There was no delay.
 
Additional Manufacturer Narrative
H6: additional information suggest that fdd a040103, fdm b17 , imf f24 are no longer applicable to this event.List of products involved: bur 1883070hs 3pk frontal finesse hi spe lot 0211766661 bur 1883070hs 3pk frontal finesse hi spe lot 0211766661 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
No fragments left in the patient's body.Burs were used in the same event.The user reported that a reasonable small force was applied when drilling then it broke.There was no patient or staff impact.No fragment fell on the patient.

Brand Name
XPS BUR - HIGH SPEED RAD
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key11484978
Report Number1045254-2021-00104
Device Sequence Number19686176
Product Code EQJ
UDI-Device Identifier00613994233196
UDI-Public00613994233196
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2024
Device Model Number1883070HS
Device Catalogue Number1883070HS
Device Lot Number0211766661
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1